Affordable Access

Extension categories and their homotopy

Publication Date
  • Law
  • Mathematics


Extension categories and their homotopy COMPOSITIO MATHEMATICA AMNONNEEMAN VLADIMIRRETAKH Extension categories and their homotopy Compositio Mathematica, tome 102, no 2 (1996), p. 203-242. <> © Foundation Compositio Mathematica, 1996, tous droits réservés. L’accès aux archives de la revue « Compositio Mathematica » (http: // implique l’accord avec les conditions gé- nérales d’utilisation ( Toute utilisa- tion commerciale ou impression systématique est constitutive d’une in- fraction pénale. Toute copie ou impression de ce fichier doit conte- nir la présente mention de copyright. Article numérisé dans le cadre du programme Numérisation de documents anciens mathématiques 203 Extension categories and their homotopy AMNON NEEMAN1 * and VLADIMIR RETAKH2**~ Compositio Mathematica 102 : 203-242, 1996. © 1996 Kluwer Academic Publishers. Printed in the Netherlands. 1 Department of Mathematics, University of Virginia, Charlottesville, VA 22903, USA. 2Department af Mathematics, Pennsylvania State University, University Park, PA 16802, USA. Received 22 December 1993; accepted in final form 27 April 1995 0. Introduction In [11], Robinson proved that, given a ring Rand two .R-modules A and B, there is a spectrum whose homotopy groups are the torsion groups Tor.R(A B). More precisely, he proves THEOREM 1 of [11] Let R be a ring. Let A be a right R-module, let B be a left R-module. Consider the category TorR(A, B) whose objects are pairs s: P ~ B and 71: P* ~ A, where P is a projective left R-module, and P* = Hom(P, R) is its dual. Then if we geometrically realise the category TorR(A, B) we obtain a space with the natural structure of an infinite loop space, and its homotopy is given by the formula Inspired by Robinson’s work, the second author generalised this to obtain a spec- trum whose - ith homotopy group is Ext2 ( A, B). More precisely,

There are no comments yet on this publication. Be the first to share your thoughts.


Seen <100 times

More articles like this

Homotopy limits of categories

on Journal of Pure and Applied Al... Jan 01, 1994

On Homotopy and Extension of Mappings.

on Proceedings of the National Ac... Jan 15, 1940
More articles like this..